Change search
ReferencesLink to record
Permanent link

Direct link
Bergman polynomials on an archipelago: Estimates, zeros and shape reconstruction
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematics (Div.).ORCID iD: 0000-0002-3125-3030
2009 (English)In: Advances in Mathematics, ISSN 0001-8708, E-ISSN 1090-2082, Vol. 222, no 4, 1405-1460 p.Article in journal (Refereed) Published
Abstract [en]

Growth estimates of complex orthogonal polynomials with respect to the area measure supported by a disjoint union of planar Jordan domains ( called, in short, an archipelago) are obtained by a combination of methods of potential theory and rational approximation theory. The study of the asymptotic behavior of the roots of these polynomials reveals a surprisingly rich geometry, which reflects three characteristics: the relative position of an island in the archipelago, the analytic continuation picture of the Schwarz function of every individual boundary and the singular points of the exterior Green function. By way of explicit example, fine asymptotics are obtained for the lemniscate archipelago vertical bar z(m)-1 vertical bar < r(m), 0 < r < 1, which consists of m islands. The asymptotic analysis of the Christoffel functions associated to the same orthogonal polynomials leads to a very accurate reconstruction algorithm of the shape of the archipelago, knowing only finitely many of its power moments. This work naturally complements a 1969 study by H. Widom of Szego orthogonal polynomials on an archipelago and the more recent asymptotic analysis of Bergman orthogonal polynomials unveiled by the last two authors and their collaborators.

Place, publisher, year, edition, pages
2009. Vol. 222, no 4, 1405-1460 p.
Keyword [en]
Bergman orthogonal polynomials, Disjoint Jordan domains, Zeros of, polynomials, Shape reconstruction, Equilibrium measure, Green function, Strong asymptotics, Geometric tomography, orthogonal polynomials, planar domains, complex plane, approximation, moments, curves
URN: urn:nbn:se:kth:diva-19073DOI: 10.1016/j.aim.2009.06.010ISI: 000273016100008ScopusID: 2-s2.0-68349144684OAI: diva2:337120
QC 20100525Available from: 2010-08-05 Created: 2010-08-05 Last updated: 2011-02-07Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Gustafsson, Björn
By organisation
Mathematics (Div.)
In the same journal
Advances in Mathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 32 hits
ReferencesLink to record
Permanent link

Direct link